Oklahoma, 2008

Damaging Winds in Oklahoma, June 3, 2008

June 3, 2008 · NWS TSA · 6 events in 3 counties and zones

Severe thunderstorms produced wind damage across extreme northeastern Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$19,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Severe thunderstorms produced wind damage across extreme northeastern Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 3, 2:10 PM CST, 6 hours 30 minutes earlier.

Area forecast discussion, Jun 3, 2:10 PM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
310 PM CDT TUE JUN 3 2008

.DISCUSSION...
A HOT AND WINDY DAY IS WELL UNDERWAY ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS WITH TEMPERATURES GENERALLY IN THE
UPPER 80S AND LOWER 90S. ANOTHER WARM...MUGGY AND BREEZY
NIGHT IS ON TAP FOR THE AREA WITH A CHANCE OF
SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST
OKLAHOMA LATE TONIGHT AS A MID-LEVEL SHORTWAVE CURRENTLY
OVER SOUTHERN COLORADO MOVES ACROSS NORTHERN OKLAHOMA.
THIS DEVELOPMENT WILL BE ENHANCED BY A STRONG LOW LEVEL
JET. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH
ELEVATED CAPE VALUES NEAR 1400 J/KG AND LI VALUES NEAR -4.
THE MAIN CONCERN WITH THESE STORMS WOULD BE LARGE HAIL AND
DAMAGING WINDS.

WEDNESDAY AND THURSDAY LOOK TO BE HOT AND DRY WITH NO SHOWERS
AND THUNDERSTORMS ANTICIPATED WITH A STRONG CAPPING INVERSION
IN PLACE ACROSS THE REGION.

THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE THURSDAY
NIGHT INTO FRIDAY AS A POTENT MID-LEVEL LOW MOVES OUT OF THE
ROCKIES AND ACROSS THE PLAINS. THIS WILL DRIVE A COLD FRONT
INTO THE REGION FRIDAY MORNING BEFORE IT STALLS OUT AND RETREATS
BACK TO THE NORTH AS A WARM FRONT ON SATURDAY. SOME OF THE
THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY COULD BE SEVERE WITH
CAPE VALUES APPROACHING 3000 J/KG AND LI VALUES NEAR -8. AT THIS
TIME IT LOOKS AS IF A SQUALL LINE WILL MOVE THROUGH THE REGION
LATE THURSDAY INTO FRIDAY WITH DAMAGING WINDS AND LARGE HAIL THE
MAIN CONCERNS. THERE WILL BE THE POTENTIAL FOR TORNADOES ESPECIALLY
EARLY IN THE EVENT IF DISCRETE SUPERCELLS CAN FORM.

THE WEEKEND LOOKS TO BE HOT AND DRY AS HIGH PRESSURE
PREVAILS. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL
BE MONDAY INTO TUESDAY AS A COLD FRONT PUSHES INTO THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79  96  77  91 /  20  10  10  20
FSM   75  93  74  89 /  10  10  10  20
MLC   77  94  74  87 /  10  10  10  10
BVO   76  96  75  90 /  30  10  10  20
FYV   72  90  72  85 /  10  10  10  20
BYV   72  90  71  88 /  20  10  10  20
MKO   75  93  74  87 /  10  10  10  20
MIO   76  93  76  90 /  40  10  10  20
F10   76  95  75  88 /  10  10  10  20
HHW   75  94  74  87 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
LONG TERM....10
Hazardous weather outlook, Jun 3, 7:45 PM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
845 PM CDT TUE JUN 3 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
845 PM CDT TUE JUN 3 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...OSAGE...WASHINGTON...AND NOWATA COUNTIES.
	ONSET...AFTER 9 PM.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...NORTH OF A LINE FROM SAPULPA TO JAY.
	ONSET...AFTER 9 PM.

	AREA AT GREATEST RISK...NEAR THE OKLAHOMA KANSAS BORDER.

DISCUSSION...
SEVERE THUNDERSTORMS CONTINUE TO TRACK EASTWARD ACROSS NORTH
CENTRAL OKLAHOMA...AND WILL LIKELY ENTER NORTHEAST OKLAHOMA WITHIN
THE NEXT FEW HOURS. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL
LARGER THAN GOLFBALLS...AND WINDS IN EXCESS OF 65 MPH. WHILE THE
STORMS MAY TEND TO WEAKEN SOMEWHAT AS THEY CONTINUE
EASTWARD...THEY WILL LIKELY MAINTAIN SEVERE WEATHER POTENTIAL. AN
ISOLATED TORNADO ALSO REMAINS POSSIBLE ESPECIALLY NEAR ANY SURFACE
BOUNDARIES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
A REGIONAL SPOTTER NETWORK IS NOT ANTICIPATED...HOWEVER LOCAL
SPOTTER GROUPS MAY NEED TO ACTIVATE ACROSS COUNTIES NEAR THE
OKLAHOMA KANSAS BORDER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY AND FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
GUSTY SOUTHERLY WINDS AND HIGH HEAT INDEX VALUES WILL BE
COMMON BY WEDNESDAY AFTERNOON AHEAD OF A DEVELOPING STRONG STORM SYSTEM.

SEVERE WEATHER WILL OCCUR ACROSS MUCH OF THE CENTRAL UNITED STATES
ON THURSDAY AND CONTINUE INTO FRIDAY. CURRENTLY...THURSDAY NIGHT
INTO FRIDAY MORNING APPEARS THE MOST LIKELY TIMEFRAME FOR IMPACTS
INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. TORNADOES AND
LARGE HAIL WILL BE COMMON WITH THE INITIAL STORM
DEVELOPMENT...WITH A TRANSITION TOWARD DAMAGING WINDS AND HAIL
LATER THURSDAY NIGHT INTO FRIDAY. WIDESPREAD SEVERE WEATHER IS
POSSIBLE INTO THE TULSA FORECAST AREA WITH THIS EVENT. THE TIMING
AND IMPACTS WILL CONTINUE TO BE REFINED IN LATER FORECASTS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
SEVERE WEATHER WATCHES AND WARNINGS WILL OCCUR LATE THURSDAY INTO
FRIDAY. IMPACTS WILL LIKELY INCLUDE DAMAGING WINDS AND LARGE HAIL...
AND COMMUNICATION EQUIPMENT SHOULD BE CHECKED PRIOR TO THIS EVENT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The Wichita radar (KICT), 105 km away, was scanning. The volume nearest the first event began at 02:39 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Osage

When
June 3, 8:40 PM CST
Where
Osage County, Grainola
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.950, -96.650

Thunderstorm wind gusts estimated to 60 mph blew down a tree onto a road. Large tree limbs were also blown down.

Thunderstorm Wind, Osage

When
June 3, 8:40 PM CST
Where
Osage County, Shidler
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
36.780, -96.650

Thunderstorm wind gusts estimated to 60 mph damaged the roof of a mobile home.

Thunderstorm Wind, Osage

When
June 3, 8:57 PM CST
Where
Osage County, 8 mi ESE of Foraker
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
36.826, -96.416

The Oklahoma Mesonet station 8 miles east-southeast of Foraker measured a 67 mph wind gust.

Thunderstorm Wind, Osage

When
June 3, 9:00 PM CST
Where
Osage County, 8 mi N of Bigheart
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.966, -96.220

Strong thunderstorm wind gusts blew down large tree limbs.

Thunderstorm Wind, Washington

When
June 3, 9:18 PM CST
Where
Washington County, Dewey
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.800, -95.930

Strong thunderstorm wind gusts blew down a power pole, which fell on a house.

Thunderstorm Wind, Nowata

When
June 3, 9:21 PM CST
Where
Nowata County, Wann
Measured
54 kt (62 mph) measured gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.920, -95.800

Strong thunderstorm wind gusts measured to 62 mph damaged the guttering of the fire station and blew down several trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113097, 113098, 113103, 113106, 113109, 113111.